|Weight gainers and meds
Dec 25, 2002
I am on viracept,viread,videx ec .And I am loosing weight I want to start to go to the gym to try and put the weight back on .I wanted to know if taking weight gainers would be ok with the meds. or should I ask my doctor to put me on oxandrin or is any one of the two safe . Thank you for you time .
| Response from Dr. Henry
How to approach your weight loss depends on numerous factors. Are you losing fat, muscle, both? What is your current diet, exercise, and hormonal status? The use of androgens is not without expense and risks. I would check your testosterone level and seek a consultation with a nutritionist. If your lean muscle mass is not decreased and your testosterone levels are mid-normal than androgen/testosterone replacement may not be indicated. The role of ddI and tenofovir re: weight changes/fat distribution is not clear since that is a relatively new combination seeing use only recently. I am concerned about the long-term liver and cardiac safety of androgens used only to bulk up muscles but withour clear loss of lean body mass. I usually recommend increasing exercise and protein intake as the first steps (consider getting a consult from a body trainer). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tingling Lips Could I Have Acute HIV Infection
- Anal Warts After Sex With Sex Worker Worried I Have HIV
- Hair Loss After Sucking Penis Worried I Have HIV
- Itchy Scrotum After Vaginal Sex Sign Of HIV AIDS
- Shingles After Eating Sperm Worried I Have HIV
- Sinus Infection After Licking Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.